Flood, Ross
- When
- June 13, 1:30 PM EST to 2:15 PM EST
- Where
- Ross forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
6 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 9:45 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1045 AM EDT THU JUN 13 2002 LTST SFC ANLYS SHWG LOW PRES IN SW IND BETWEEN KEVV AND KHUF WITH FNTL BNDRY XTNDG E ACRS S CNTL IND THRU SRN OH AND INTO SW PA. AREA RADARS STILL SHWG LARGE SWATH OF PCPN ALG IL/IND BORDER PUSHG E. IR SAT PIX SHWG WARMING CLD TOPS PAST FEW HRS WITH NRN PORTIONS OF PCPN BUT COOLING WITH SRN PORTION. AMS ONCE AGN PROGD TO DESTABLIZE THRU THIS AFTN WITH SFC BASED CAPES FCST TO BE IN THE 1500-2000 J/KG RANGE. HOWEVER... CLDS AND PCPN APRCHG FM THE W MAY LIMIT THAT SOMEWHAT AS WE HEAD INTO THIS AFTN. STILL THO...WITH SFC LOW PUSHG E AND BNDRY ACTING AS FOCUSING MECHANISM...WL GO AHD AND BUMP UP POPS TO CAT IN THE S AND LIKELY IN THE N FOR THIS AFTN. WITH HIGH PWS...WL ALSO ADD LCLLY HEAVY RAIN ACRS THE S BUT WL HOLD OFF ON ISSUING FFA AS ONE HR FFG VALUES GNRLY RUNNING IN THE 1.5 TO 2.0 INCH RANGE. WITH PCPN AND CLDS MOVG IN...WL GO AHD AND BUMP DOWN TEMPS A CAT FOR THE W TDA. AS FOR SVR...WND FIELDS FAIRLY WK AND INSTBLTY MAY END UP BEING A LTL LIMITED. A FEW STORMS STILL MAY BE CAPABLE OF PRODUCING SOME GUSTY WINDS AS MAX DELTA THETAE VALUES OFF FCST SNDGS FOR THIS AFTN IN EXCESS OF 25 DGRS. .ILN...NONE. LOTT
INZ066-073>075-080-KYZ089>100-OHZ045-046-054>056-063>065-070>074- 077>082-088-132100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1245 PM EDT THU JUN 13 2002 A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY THROUGH THIS EVENING. OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND A CHANCE OF THUNDERSTORMS WILL PERSIST INTO EARLY EVENING. THE POSSIBILITY EXISTS THAT A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER UPDATES.
The Cincinnati radar (KILN), 66 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
6 flood, 1 flash flood. Local standard time, as filed.
Slow moving thunderstorms developed across south central Ohio during the late afternoon, producing locally heavy amounts of rain in a short time. Several reports of high water over roads were reported throughout Ross County into the early evening. More thunderstorms developed across the Miami Valley during the evening as a weak low pressure system moved through the Ohio Valley. High water closed several roads in the Dayton and Eaton areas. Basements were flooded on the south side of Dayton, mainly in Kettering and Miamisburg.
Three to four inches of rain fell across southern Clark County as thunderstorms pushed slowly east during the late evening. A car was washed into a flooded ditch near the Springfield Airport along US 68. High water caused several road closures across the southern part of the county, with basements flooded on the south side of Springfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304482, 5304483, 5304484, 5304485, 5304486, 5304487, 5304488.